# SDR JIKA2014042901

- Difficulty date: April 29, 2014
- Submitted: May 5, 2014
- Operation: Air carrier
- Aircraft: N221BH
- Make and model: Beech C-99
- Aircraft serial: U168
- Aircraft time: 30,089 hours, 44,985 cycles
- Engine: Pwa PT6A36
- Engine time: 25,318 hours, 40,823 cycles
- System (JASC): 2612 · Fire Detection
- Part: Fire Warning
- Condition: False Activation
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: E, F, A

## Discrepancy

DURING APPROACH TO KESC THE LT T HANDLE FIRE WARNING LIGHT ILLUMINATED, PERFORMED EMER CHECKLIST ITEMS.  AFTER COMPLETING THE CHECKLIST ITEMS THE FIRE WARNING T HANDLE LIGHT REMAINED ON, PILOT DECIDED TO SHUT DOWN LT ENG & OPERATED ENG FIRE EXT AS A PRECAUTION IAW EMER PROC.  THE PILOT NOTIFIED ATC OF SITUATION RETURNED TO KESC & LANDED WITHOUT INCIDENT.  COULD NOT DUPLICATE THE DISCREP.  TESTED THE FIRE DETECTION SYS ON THE LT ENG NO DISCREP FOUND.  SUSPECT FALSE FIRE WARNING INDICATION WAS DUE TO FLYING IN HEAVY RAIN & REFLECTING THE RED BEACON LIGHT INTO THE COWLING SETTING OFF THE SENSOR.  R & R ENG FIRE BOTTLE IAW MM 26-20-00 SECTION 3A STEPS 1-6 & SECTION 3B STEPS 1-7, LT ENG FIRE BOTTLE SYS CHECKS WERE NORMAL.
